Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 56, NWS Jacksonville, FL

May 19, 2016Clay County, Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 19, 2016, 7:12 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2016, 7:12 PM EDT (23:12 UTC)
Expired
May 19, 2016, 8:00 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:50 PM EDTTSTM WND DMG6 Sse Picolata, FL911 CALL CENTER REPORTED MULTIPLE TREES DOWN NEAR COUNTY ROAD 214 AND COUNTY ROAD 13 SOUTH.
May 19, 7:52 PM EDTTSTM WND DMG3 Se Hastings, FL911 CALL CENTER REPORTED A FEW TREES DOWN IN FLAGLER ESTATES IN SOUTHERN ST JOHNS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS52 KJAX 192312
SVRJAX
FLC019-107-109-200000-
/O.NEW.KJAX.SV.W.0056.160519T2312Z-160520T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT THU MAY 19 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA...
  NORTHEASTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
  SOUTHERN CLAY COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 800 PM EDT

* AT 711 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PICOLATA TO NEAR GEORGE'S LAKE...MOVING
  SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAINT AUGUSTINE...PALATKA...HASTINGS...EAST PALATKA...SAINT AUGUSTINE
  BEACH...MARINELAND...GEORGE'S LAKE...SAINT AUGUSTINE SHORES...BOSTWICK...
  SAINT AUGUSTINE SOUTH...FEDERAL POINT...BARDIN...BUTLER BEACH...SAN
  MATEO...CRESCENT BEACH...ORANGE MILLS...HOLLISTER...DUPONT CENTER...
  ANASTASIA AND SPUDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2965 8122 2964 8121 2964 8122 2966 8123
      2966 8125 2967 8126 2964 8131 2965 8132
      2963 8132 2962 8150 2961 8152 2959 8180
      2988 8196 2989 8129 2967 8121 2966 8122
      2966 8121
TIME...MOT...LOC 2311Z 324DEG 18KT 2987 8157 2984 8183 

HAIL...1.00IN
WIND...60MPH
 
$$

HESS
1 follow-up statement
905 
WWUS52 KJAX 192351
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT THU MAY 19 2016

FLC019-107-109-200001-
/O.EXP.KJAX.SV.W.0056.000000T0000Z-160520T0000Z/
ST. JOHNS FL-PUTNAM FL-CLAY FL-
751 PM EDT THU MAY 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. JOHNS...
NORTHEASTERN PUTNAM AND SOUTHERN CLAY COUNTIES WILL EXPIRE AT 800 PM
EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.

LAT...LON 2965 8122 2964 8121 2964 8122 2966 8123
      2966 8125 2967 8126 2964 8131 2965 8132
      2963 8132 2962 8150 2961 8152 2959 8180
      2988 8196 2989 8129 2967 8121 2966 8122
      2966 8121
TIME...MOT...LOC 2350Z 324DEG 18KT 2987 8157 2984 8183 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:43 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 19, 3:43 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
343 PM EDT THU MAY 19 2016

.SHORT TERM /THROUGH SUNDAY/...

Numerous storms are moving through southeast Georgia this
afternoon along a broad surface trough that is in the process of
slipping south towards the FL/GA border. Scattered storms across
northeast Florida have been drifting east out ahead of the
predominant Gulf Coast seabreeze towards the Atlantic Coast. LAPS
CAPE analysis currently shows over 3000 J/KG in the area from
Gainesville to Jacksonville. All of this activity is converging
towards the Jacksonville area and will likely culminate there as
the outflow boundaries merge with the two seabreezes in the next
hour or two with storms becoming numerous to widespread down the
I-95 corridor. All storms will be capable of locally heavy
downpours, frequent lightning and gusty winds. A few of the
strongest storms will be capable of damaging wind gusts, small
hail and excessive lightning.

Another round of thunderstorms is expected to move into our
northwest zones through late this afternoon as the surface
boundary continues to drift south across a very moist and
unstable atmosphere. This area of thunderstorms will drift south
towards northern Florida this evening and may hold together long
enough to produce a second round of storms across northern Florida
as well. All of this activity is being enhanced by upper level
energy associated with a series of shortwave troughs.

Some leftover activity may linger past midnight tonight but the
bulk of the action will be either over or winding down completely
with only an isolated storm or two possible near the Atlantic
coast after midnight. Some fog or low stratus may develop again
late tonight into early tomorrow morning similar to this morning.
This will likely slow the onset of heating tomorrow morning which
will delay the Atlantic seabreeze again, resulting in another
active convective afternoon similar to today with numerous to
widespread storms developing within a very moist and unstable
environment. An upper trough will begin to dig into southeast
Georgia by tomorrow evening and this will enhance thunderstorm
activity, keeping it going at least through the evening hours and
likely past midnight as well. Strong to severe storms will be
possible tomorrow afternoon and evening with heavy downpours,
large hail, and damaging wind gusts all possible.

Fri night...
Scattered to numerous showers and storms will likely be ongoing
as shortwave trough pushes across the SE states in combination
with frontal boundary and weak low pres over AL-GA-SC.
Plenty of moisture to work with to keep some threat of showers
and possibly few storms into the overnight hours as well as they
push w to e around 25 kt in mean 500-1000 mb flow. Highest
chances look to be in SE GA where stronger shortwave energy and
moisture will reside. With area firmly in the warm sector...humid
conditions expected with lows around 70 deg.

Saturday through Sunday...expectation is that a couple of sfc lows
will be across the Carolinas with a trailing cold front SW into
the Nrn Gulf Coast. The front is expected to move ese with possible
enhanced low level forcing over extreme nrn FL and far SE GA as well
as near the e coast sea breeze. We expect showers/storms Saturday
ahead of the front but with drier air beginning to filter in aloft
would expect coverage to be more in the scattered range. A few storms
could be strong given MLCAPE of about 1500-2000 J/kg and effective
shear in the 20-30 kt range. Highs should push into the mid to
possibly upper 80s with wsw flow at 10-15 kt and gusty with humid
conditions with dewpoints near upper 60s/near 70. By Saturday night
and Sunday...sfc low pres will lifts newd off the e coast while frontal
boundary continues to sag swd. Lingering sct showers and storms
Saturday night will likely fade/diminish after midnight while the
less humid conditions filter in with lows in the mid 60s to around 70.
Front will push down the state Sunday with drier air-mass expected with
PWATs down to 1-1.25 inches. Sfc high pres will move in through
the TN and Ohio Valley areas allowing low level winds to turn
nw-nely. Certainly more comfortable temps from about lower to mid 80s
with dewpoints in the lower to mid 60s...especially in SE GA.
There is a low end chance of showers or a few storms over the ern
and most srn zones where low level moisture will pool in the
aftn.

&&

.Long Term (Monday-Thursday)...
Pattern shift continues to develop as the trough that was over
the srn and central CONUS moves off the E Coast of the U.S.,
providing for a drier and subsident regime as the mid and upper
level flow is nwly in between the departing western ATLC trough
and a building ridge upstream from the Great Lakes extending
southward over the GOMEX. High pressure builds into the region and
settles over SE GA and NE FL mid week. Winds shift to easterly on
Tuesday and then east-southeast on Wednesday with precipitable
water values slowly recovering from near 1 inch on Monday to
1.2-1.3 inches by Wednesday/Thursday as SFC High moves from over
the region Monday to further offshore over the adjacent Atlantic
each day. Temperatures will be near normal.

&&

.AVIATION...

Storms will become numerous across the Jacksonville area around
20z and last for an hour or two through late this afternoon. This
has been accounted for in the TAFS and more specific details will
be added for each terminal as we go through the rest of the
afternoon. Strong gusty winds and IFR conditions in heavy
downpours will be possible with the strongest storms. We will get
a break through the early evening hours before potentially another
round of storms approach from the northwest late this evening. We
have used PROB30 groups for now to show this potential. Patchy fog
and low clouds may produce MVFR to possibly IFR conditions late
tonight into tomorrow morning. Another active day of storms is
expected again tomorrow afternoon.

&&

.MARINE...

A frontal boundary will remain stalled over the waters the next
couple of days. A cold front will approach the waters Saturday
and cross the waters Saturday night. These boundaries coupled with
a very moist and unstable atmosphere will bring increased shower
and thunderstorm activity through Saturday. Prevailing onshore
winds generally less than 15 knots will veer to the southwest
Friday night and Saturday ahead of the cold front and then become
Northwest Sunday morning behind the front. The threat of storms
will end on Sunday with no storms expected through early next
week. Northeasterly winds will develop Sunday afternoon and
continue through early next week but no headlines are anticipated.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  84  69  85 /  60  80  70  40
SSI  71  82  71  84 /  60  60  60  50
JAX  70  87  70  87 /  60  70  50  50
SGJ  72  85  71  85 /  40  60  40  50
GNV  70  88  70  87 /  30  60  50  50
OCF  70  89  70  87 /  30  60  40  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Shuler/Shashy/
Hazardous weather outlook, May 19, 3:53 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT THU MAY 19 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-200745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
353 PM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
GEORGIA AND ALONG THE I-95 CORRIDOR OF NORTHEAST FLORIDA THROUGH
THIS EVENING. A FEW SEVERE STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS AND EXCESSIVE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
DOWNPOURS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN APPROACHING COLD FRONT WILL BRING NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON INTO SATURDAY MORNING.
A FEW STORMS MAY BE STRONG AND PRODUCE STRONG WIND GUSTS IN ADDITION
TO FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 19, 6:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT THU MAY 19 2016

FLZ032-033-192300-
CLAY FL-ST. JOHNS FL-
613 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND CLAY
COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSLEY...OR 7 MILES SOUTHWEST OF MIDDLEBURG...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GREEN COVE SPRINGS...KEYSTONE HEIGHTS...MIDDLEBURG...FRUIT COVE...
KINGSLEY...FLEMING ISLAND...CAMP BLANDING...PICOLATA...SWITZERLAND...
LAKESIDE...PENNEY FARMS...BAKERSVILLE AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2983 8144 2986 8205 3004 8205 3013 8162
      3012 8158
TIME...MOT...LOC 2213Z 270DEG 12KT 2996 8197

HESS
Special weather statement, May 19, 6:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT THU MAY 19 2016

FLZ024-GAZ152-153-164-165-192300-
INLAND NASSAU FL-INLAND CAMDEN GA-CHARLTON GA-INLAND GLYNN GA-
BRANTLEY GA-
614 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WESTERN
CAMDEN...SOUTHWESTERN GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN
CHARLTON COUNTIES UNTIL 700 PM EDT...

AT 614 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HICKOX TO NEAR HOMELAND TO 8 MILES
SOUTHEAST OF STEPHEN FOSTER STATE PARK. MOVEMENT WAS EAST AT 35 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSE BUILDING.
UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO
POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

LOCATIONS IMPACTED INCLUDE...
KINGSLAND...HILLIARD...FOLKSTON...WOODBINE...HOMELAND...RACE POND...
WAVERLY...KINGS FERRY...HICKOX...COLESBURG...TARBORO AND WINOKUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3101 8163 3099 8162 3098 8163 3085 8167
      3060 8184 3071 8217 3078 8215 3079 8225
      3095 8217 3101 8216 3101 8213 3103 8215
      3119 8212 3119 8160
TIME...MOT...LOC 2214Z 275DEG 29KT 3118 8204 3092 8209 3075 8221

NELSON
Local storm report, May 19, 6:33 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT THU MAY 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FLOOD            FLAGLER BEACH           29.47N 81.13W
05/19/2016                   FLAGLER            FL   TRAINED SPOTTER

            STREET FLOODING REPORTED ON A1A NORTH OF SR100 FROM NORTH
            5TH TO NORTH 8TH STREETS.

&&

ASHASHY
Special weather statement, May 19, 6:34 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT THU MAY 19 2016

GAZ162-163-192315-
CLINCH GA-ECHOLS GA-
634 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS AND WEST CENTRAL
CLINCH COUNTIES UNTIL 715 PM EDT...

AT 634 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYDAY...OR NEAR STATENVILLE...MOVING EAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
STATENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3069 8303 3081 8303 3092 8277 3068 8263
TIME...MOT...LOC 2234Z 249DEG 17KT 3077 8296

NELSON
Special weather statement, May 19, 7:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT THU MAY 19 2016

FLZ024-025-124-125-192345-
COASTAL NASSAU FL-INLAND DUVAL FL-COASTAL DUVAL FL-INLAND NASSAU FL-
700 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU AND NORTH CENTRAL
DUVAL COUNTIES UNTIL 745 PM EDT...

AT 659 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLIARD...MOVING SOUTHEAST AT 25 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...HILLIARD...CALLAHAN...JACKSONVILLE
INTERNATIONAL ARPT...YULEE...OCEANWAY...KINGS FERRY AND NASSAU
VILLAGE-RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3043 8160 3057 8199 3080 8187 3078 8179
      3076 8178 3077 8177 3077 8174 3074 8172
      3074 8168 3075 8168 3074 8167 3075 8167
      3074 8165 3073 8165 3073 8162 3072 8161
      3072 8159 3069 8146
TIME...MOT...LOC 2259Z 299DEG 24KT 3068 8184

NELSON
Special weather statement, May 19, 7:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT THU MAY 19 2016

FLZ037-192345-
PUTNAM FL-
703 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM COUNTY UNTIL
745 PM EDT...

AT 703 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOSTWICK...OR 11 MILES SOUTH OF GREEN COVE SPRINGS...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
EAST PALATKA...FEDERAL POINT...BOSTWICK AND ORANGE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2962 8154 2977 8181 2984 8178 2984 8158
      2980 8157 2976 8153 2967 8152
TIME...MOT...LOC 2303Z 295DEG 16KT 2982 8171

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:38 PM EDTSpecial Weather StatementJAXSaint Johns52 min
May 19, 2:40 PM EDTSpecial Marine WarningJAX95 min
May 19, 2:44 PM EDTSpecial Weather StatementJAXHamilton46 min
May 19, 2:48 PM EDTSpecial Weather StatementJAXPutnam42 min
May 19, 2:55 PM EDTSpecial Marine WarningJAX95 min
May 19, 3:00 PM EDTSpecial Marine WarningJAX2 hr
May 19, 3:02 PM EDTSpecial Weather StatementJAXBaker43 min
May 19, 3:03 PM EDTSpecial Weather StatementJAXBradford, Union42 min
May 19, 3:07 PM EDTSpecial Weather StatementJAXAlachua38 min
May 19, 3:31 PM EDTSevere Thunderstorm WarningJAXNassau44 min
May 19, 3:34 PM EDTSpecial Weather StatementJAXSaint Johns26 min
May 19, 4:01 PM EDTSpecial Marine WarningJAX89 min
May 19, 4:03 PM EDTSpecial Weather StatementJAXDuval, Nassau42 min
May 19, 4:08 PM EDTSpecial Weather StatementJAXBaker52 min
May 19, 4:17 PM EDTSevere Thunderstorm WarningJAXNassau28 min
May 19, 4:25 PM EDTSevere Thunderstorm WarningJAXDuval35 min
May 19, 4:35 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau21 min
May 19, 4:51 PM EDTSpecial Weather StatementJAXFlagler39 min
May 19, 4:55 PM EDTAreal Flood AdvisoryJAXDuval, Nassau65 min
May 19, 5:02 PM EDTSpecial Weather StatementJAXDuval28 min
May 19, 5:17 PM EDTSevere Thunderstorm WarningJAXFlagler19 min
May 19, 5:22 PM EDTSpecial Marine WarningJAX53 min
May 19, 5:24 PM EDTSpecial Marine WarningJAX66 min
May 19, 5:41 PM EDTAreal Flood AdvisoryJAXFlagler64 min
May 19, 5:56 PM EDTAreal Flood AdvisoryJAXDuval, Nassau64 min
May 19, 6:06 PM EDTSpecial Marine WarningJAX54 min
May 19, 6:09 PM EDTSpecial Weather StatementJAXFlagler51 min
May 19, 6:13 PM EDTSpecial Weather StatementJAXClay47 min
May 19, 6:24 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns51 min
May 19, 6:32 PM EDTSpecial Marine WarningJAX58 min
May 19, 6:44 PM EDTAreal Flood AdvisoryJAXClay, Saint Johns2 hr
May 19, 6:45 PM EDTAreal Flood AdvisoryJAXFlagler, Saint Johns2 hr
May 19, 6:49 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns41 min
May 19, 6:54 PM EDTSpecial Marine WarningJAX96 min
May 19, 6:59 PM EDTSpecial Marine WarningJAX91 min
May 19, 7:00 PM EDTSpecial Weather StatementJAXNassau45 min
May 19, 7:02 PM EDTSpecial Marine WarningJAX88 min
May 19, 7:03 PM EDTSpecial Weather StatementJAXPutnam42 min
May 19, 7:28 PM EDTSpecial Weather StatementJAXFlagler47 min
May 19, 7:31 PM EDTSpecial Weather StatementJAXBradford, Union44 min
May 19, 7:50 PM EDTSpecial Weather StatementJAXNassau25 min
May 19, 7:59 PM EDTSpecial Marine WarningJAX91 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.